MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-TRL-B0, FR8A-TRL-A0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Headache (1880); Neck Pain (2433)
Date of Event 02/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, not prepping the surface of the skin with an antiseptic solution, not irrigating the incision site with an antibiotic solution before closure, using inappropriate tools, and not using antibiotics pre-operatively have been ruled out.Additionally, touching or picking at the wound, improperly closing the surgical site, implanting the device off-label, and the patient having contraindicating conditions have been ruled out.However, non-compliance to the ifu was identified as the patient had a pain pump implanted.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev.8 "active implantable or body-worn medical devices - safety has not been established for patients who use the freedom scs/pns system with other active implantable or body- worn medical devices.These devices include other neurostimulation systems, insulin pumps, automated external defibrillators (aed), cochlear implants, and wearable medical sensors.Malfunction and/or damage could occur to either system, harming to the patient or nearby people." in addition, a surgical issue was identified as multiple tunneling attempts were performed between the two incisions.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.Although, meningitis and infection were not confirmed, two as analyzed codes were selected: non-compliance to the ifu as the patient had a pain pump implanted (user error-clinician).Surgical issue as multiple tunneling attempts were performed between the two incisions (user error- clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient went to the emergency department after experiencing headache and neck pain, which raised concern for possible meningitis.Cultures were obtained.However, no growth was observed on cultures and an infection was not confirmed.The patient was hospitalized from on (b)(6) 2026, antibiotics were prescribed prophylactically, and the devices were pulled early on (b)(6) 2026.As of on (b)(6) 2026, the patient is stable and at home.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key24490858
Report Number3010676138-2026-00038
Device Sequence Number14725547
Product Code GZF
UDI-Device Identifier00850051034390
UDI-Public(01)00850051034390(17)270501
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K233162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFR8A-TRL-B0, FR8A-TRL-A0
Device Lot NumberSWO250516, SWO250516
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale